Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
buzbyc

Sinemet CR spacing

Recommended Posts

Hi there,

I would appreciate your advice relating to increasing my sinemet cr dosage/timing.

I think I am probably in the minority in the sense that when I was diagnosed with PD I was started on half-sinemet CR three times a day.  I am three years down the line with thankfully not too much progression of the disease and things are generally good.  Having said that my computer typing at work is slightly deteriorating about 3.5 - 4hrs after my last dose, and my neurologist recently recommended doubling my lunchtime dose.   I would value your advice on whether you feel that instead of doing this it would be better to space the doses out to four times a day to potentially get  more even concentration of drug.

 

Would value your thoughts.

Many thanks

Nick

Share this post


Link to post
Share on other sites

Buzbyc,

I do see your reasoning of adding an extra dose in the day to make sure your Dopamine levels stay constant. But I would have to agree with your Dr because you are able to pin point a specific time of day when your symptoms are becoming worse. This is exactly why I recommend that PWP keep a journal. It will show a pattern of when you have off times so the dosage can be adjusted at that time.

If you were having off times throughout the day, I would agree to possible add the extra dose or even a low dose regular release Sinemet. But, if an extra dose were added to the day the likelihhood of side side effects occurring from the increased dosage far outweighs the possible benefit of the increased dosage.

If you are interested in a making a journal, you can go to the main page of my "Ask the Pharmacist" Forum where you will find an entry near the top that reads, "Medication Schedule." you must have Microsoft Excel in order to use this, but it is very helpful. It allows you to add medications, strengths, number of tablets taken at certain times a day, what you ate and when,  and a place for Adverse Reactions. This can be done daily and be saved or you can print it out and fill it out daily. Either way, the nice part is that you can email it or fax it to your Dr a few days before your appointment. This way half of your appointment is not spent trying to recall to thr Dr what has happened since your last appointment. This, by far, is the most time consuming part of the appointment.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Many thanks for your thoughts Mark, much appreciated.

Can I just check one of your comments.  I think you suggest that an increase to having 4 spaced doses during the day instead of an increased dose at lunchtime (i.e. still 3 doses, but a double dose at lunchtime) gives more risk of side-effects.  Have I read that correctly?

I will certainly make use of your recommended spreadsheet.

Nick

Share this post


Link to post
Share on other sites

It may cause dyskensia soon after you take the lunch time doubled dose because you are doubling the dose. More than likely you may not notice any side effect, i just wanted to make you aware that there is a possibility that it may occur.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×